EconPapers    
Economics at your fingertips  
 

Asymptotic Efficiency of Semiparametric Two-step GMM

Daniel Ackerberg (), Xiaohong Chen (), Jinyong Hahn and Zhipeng Liao ()

Review of Economic Studies, 2014, vol. 81, issue 3, 919-943

Abstract: Many structural economics models are semiparametric ones in which the unknown nuisance functions are identified via non-parametric conditional moment restrictions with possibly non-nested or overlapping conditioning sets, and the finite dimensional parameters of interest are over-identified via unconditional moment restrictions involving the nuisance functions. In this article we characterize the semiparametric efficiency bound for this class of models. We show that semiparametric two-step optimally weighted GMM estimators achieve the efficiency bound, where the nuisance functions could be estimated via any consistent non-parametric methods in the first step. Regardless of whether the efficiency bound has a closed form expression or not, we provide easy-to-compute sieve-based optimal weight matrices that lead to asymptotically efficient two-step GMM estimators.

Date: 2014
References: Add references at CitEc
Citations: View citations in EconPapers (22) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1093/restud/rdu011 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Asymptotic efficiency of semiparametric two-step GMM (2014) Downloads
Working Paper: Asymptotic Efficiency of Semiparametric Two-step GMM (2012) Downloads
Working Paper: Asymptotic efficiency of semiparametric two-step GMM (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:81:y:2014:i:3:p:919-943

Access Statistics for this article

Review of Economic Studies is currently edited by Thomas Chaney, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Kurt Mitman, Francesca Molinari, Katrine Loken and Elias Papaioannou

More articles in Review of Economic Studies from Oxford University Press
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2022-09-20
Handle: RePEc:oup:restud:v:81:y:2014:i:3:p:919-943